MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY ANCHOR TISSUE RETRIEVAL SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY ANCHOR TISSUE RETRIEVAL SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number TRS-ROBO-8
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, trs-robo-8, anchor tissue retrieval system, was being used during an unknown procedure on 27may24 when it was reported, ¿the bag has ripped when removed from the patient leaving parts of the bag inside the patient.¿.There was no report of injury, medical intervention, or hospitalization for the patient or user.Further questioning found that ¿the bags are breaking and dropping inside the patient when the surgeons attempts to pull them out through the port hole.The item was retrieved.¿ the procedure was completed with a 5-10-minute delay using another alternate device.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The customer reported that the device, trs-robo-8, anchor tissue retrieval system, was being used during an unknown procedure on (b)(6) 2024 when it was reported, ¿the bag has ripped when removed from the patient leaving parts of the bag inside the patient.¿ there was no report of injury, medical intervention, or hospitalization for the patient or user.Further questioning found that ¿the bags are breaking and dropping inside the patient when the surgeons attempts to pull them out through the port hole.The item was retrieved.¿ the procedure was completed with a 5-10-minute delay using another alternate device.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned and no photographic evidence was provided therefore, a device malfunction cannot be verified.A device history record review found a non-conformance however it was not related to the manufacture the product.A 2 year lot history review shows a total of 3 devices for the reported lot number and failure mode.A two-year review of complaint history revealed there has been a total of 22 complaints, regarding 23 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to not use the anchor¿ tissue retrieval system¿ if resistance is met upon deployment.Improper use of the anchor¿ tissue retrieval system¿ may result in perforation of tissue and subsequent bleeding.Care should be taken when using sharp and electro-surgical devices.Note the size of the trocar cannula when removing a specimen through the trocar cannula and seal system.If required, enlarge the port site to aid removal of the anchor¿ tissue retrieval system¿ by conmed.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
ANCHOR TISSUE RETRIEVAL SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key20143877
Report Number3007305485-2024-00126
Device Sequence Number4236621
Product Code GCJ
UDI-Device Identifier20653405986147
UDI-Public(01)20653405986147(17)270527(10)202405274
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K172940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTRS-ROBO-8
Device Lot Number202405274
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic